I am a little confused about the gabapentin. Its used only for pain secondary to nerve damage. Its got a ton of nasty side effects.
Maybe Andy is better off without it.
You could be right. My MIL got Gabapentin for pain. However, the side effects Gabapentin appears to be having on Andy are worse than the pain. Pretty much mirroring those my MIL got from taking it.
It's a dilemma. With the Tramadol alone, 50mg may not be enough to keep him totally pain free, but 100mg gets him really loopy. All antiinflammatories are off the table because the chemo taxes his liver so much.
He's also on a different wide spectrum antibiotic to treat his ankle, which flared up and started swelling again 3 days after he completed 20 days of Clavamox. His immune system isn't very strong, as you might expect from a chemo patient.
He's taking 13 pills a day between the Gabapentin, Tramadol, antiobiotic, and supplements to keep his liver levels near normal. I'm going to put a call into Dr. Vancil about the Gabapentin. Maybe 100mg instead of 300mg a day would be enough, or maybe we should just wean him off of it completely.
I just want him to feel good and have a healthy ankle so he can have fun again. He's been cooped up for 7 weeks now. We're stuck in a bit of a dilemna just now trying to find the right meds and dosages to treat arthritis pain so he can enjoy a decent quality of life. Then, there's this ankle problem that doesn't seem to want to totally go away. Makes his whole leg swell up and he can't walk on it.
He sure keeps you on your toes!
Like Mikhail Baryshnikov!